Doctor insights on:
Steroid Injections Pain Cause Bone Deterioration
Steroid: Too much steroid can cause osteoporosis no matter where it is placed. Oral, IV or epidural steroid may increase chance of osteoporosis. The amount of steroid used in epidural injection for a herniated disk is less than the amount of steroid consumed as a Medrol (methylprednisolone) dose pack taken orally to treat the same symptoms. Generally, though, we do not recommend more than 3 steroid injections in 6 months. ...Read moreSee 2 more doctor answers
Bone is a living growing tissue made mostly of collagen (protein that provides soft framework) & the mineral calcium phosphate that adds strength & hardens the framework. Two types of bone are found in the body; cortical (dense compact outer layer) & trabecular (makes up inner layer, ...Read more
Yes and No: Osteoporosis after any sort of steroid exposure can occur. Usually this requires repeated chronic long term exposure after several years. Based on your age, unless you have previous exposure to oral steroids or have had significant exposure to epidural steroid injections i would not be too concerned yet. ...Read more
Will epidural steroid injections cause harm to my bones or having any adverse long term effects to my body?
Bone resorption: Steroids cause an alteration in the normal equilibrium of bone production and bone resorption. The steroids actually affect this process not only by causing increased bone resoption but also by causing increased mechanical stress and strain on the bone from non physiologic increase in muscle mass over bone strength. ...Read moreSee 1 more doctor answer
How bad is a minus 5.2 t-score for spine? It was + 3.2 3-yrs ago. I had 2 steroid inj's in sciatica a yr apart. Might this have caused bone loss?
Osteoporosis: You have osteoporosis. It is a very significant bone loss that you have here - from +3.2 and now down to -5.2. You will need to see your doctor to discuss about this bone loss and also to take medication like bisphosphonates, calcium and vit d. Discuss further with your doctor. Steroids can cause bone loss- but i will not expect 2 steroid injection a year apart -will give this much of drop. ...Read moreSee 2 more doctor answers
I had a steroid injection for a dislocated big toe &2 large bone cysts. It's been two days & my toe has a very hot sensation. Is that normal?
Podiatrist gave me a steroid injection for 2 large bone cysts and a discolated toe. It just got diagnosed today. How will steroids help my injury?
Not really: All medications that contain cortisone like steroids have a label required by fda to mention that they "may" effect eyes, bones, growth, adrenal gland, etc. The real problem is with steroid pills used for long periods or steroid injections. Steroid nasal sprays are very safe in the recommended dosages. The current available data is reassuring. ...Read more
Are prothstetic hips safe, and are there any other options for a reacurring bone cyst of the hip? I broke my hip when i was ten, caused by a cyst. The treatment was a steroid flush and a cast. I broke it again when i was twelve when they found that it was
I : I am so sorry you have had to go through all of this. Yes, there are definitely safe prosthetic hips. Please see a board certified orthopedic surgeon in your area. Ask your doctor for a referral to be sure you have a highly-respected orthopedic surgeon. I can understand your concern. ...Read more
No: Luckily not.Get a more detailed answer ›
- Talk to a doctor live online for free
- Bone deterioration from steroid injection
- Steroid injections cause
- Epidural steroid injection causes anxiety
- Ask a doctor a question free online
- Steroid injection pain relief compressed
- Epidural steroid injections for back pain
- Steroid injection burning pain groin
- Bone deterioration disease symptoms
- Talk to a pharmacologist online for free